MAUDE Adverse Event Report: COOK INC TUOHY-BORST LARGE BORE CLEAR PLASTIC SIDEARM ADAPTER; KGZ ACCESSORIES, CATHETER

COOK INC TUOHY-BORST LARGE BORE CLEAR PLASTIC SIDEARM ADAPTER; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: urology coordinator.Pma/510(k) number: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to use during an unknown procedure, the hub of a tuohy-borst large bore clear plastic sidearm adapter separated.The device was intended to be used with an unspecified scope; however, the valve separated "as soon as water" went through it.The device did not make patient contact.The reporter believes that the valve was not threaded.Three other devices of the same type also separated at the hub/valve, prior to use, during the same procedure.Those devices will be reported under patient identifier (b)(6).A fifth device of the same type was used to complete the procedure successfully.There has been no report of any adverse effect to the patient.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, prior to use during an unknown procedure, the hub of a tuohy-borst large bore clear plastic sidearm adapter separated.The device was intended to be used with an unspecified scope; however, the valve separated "as soon as water" went through it.The device did not make patient contact.The reporter believes that the valve was not threaded.Three other devices of the same type also separated at the hub/valve, prior to use, during the same procedure.Those devices will be reported under patient identifier (b)(6).A fifth device of the same type was used to complete the procedure successfully.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned ptbyc-ra prior to use to cook for investigation.Physical examination of the returned device showed: one device received with the luer separated.Table top test found the parts could be connected but then easily separated.No visible cracks or damage.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows one other complaint associated with the complaint device lot.The other complaint device failed due to an unrelated cause.This device is not provided with an instruction for use (ifu).A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TUOHY-BORST LARGE BORE CLEAR PLASTIC SIDEARM ADAPTER
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10683488
Report Number1820334-2020-01870
Device Sequence Number16882743
Product Code KGZ
UDI-Device Identifier00827002062993
UDI-Public(01)00827002062993(17)250702(10)13281449
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2025
Device Model NumberN/A
Device Catalogue NumberPTBYC-RA
Device Lot Number13281449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1